Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 400, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 23, 2019, 10:31 PM CDT for Harper County, Woods County, Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 23, 2019, 10:31 PM CDT (03:31 UTC)
- Expired
- May 23, 2019, 11:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Harper County, OK, Woods County, OK
The radar
The Vance AFB radar (KVNX), 102 km from the middle of the area, began a volume at 03:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 9:53 PM CDT | Tornado Watch | SPC | 4 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 7:40 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, May 23, 7:40 PM CDT, 2 hours 51 minutes before
Area Forecast Discussion National Weather Service Norman OK 740 PM CDT Thu May 23 2019 .UPDATE... Adjusted / reduced PoPs through Friday morning. && .DISCUSSION... Convection has been slow to move out of the panhandle this evening. Expectation is still for this line of storms to move eastward through much of Oklahoma, though some uncertainty exists as to how far east the line will make it. Tightened up PoPs to be more in line with current radar trends and CAMs. && .PREV DISCUSSION... /issued 628 PM CDT Thu May 23 2019/ AVIATION... Current expectation is for panhandle storms to approach KWWR after 06Z. Any eastward progression of storms from there is much more uncertain, so left mention out of the rest of the TAF sites. Marginal llws may affect KPNC as surface winds weaken overnight. MVFR to IFR ceilings are expected to build in overnight, then slowly lift tomorrow. Day PREV DISCUSSION... /issued 325 PM CDT Thu May 23 2019/ DISCUSSION... A warm front across far northern Oklahoma is making decent progress to the north this afternoon. Slightly better development has occurred along the front over the past few hours, especially across northwest Oklahoma where mid-level temperatures are slightly cooler. Farther west, the boundary is nearly stationary across parts of the Texas Panhandle where better convective development is occurring. Further development will occur through the late afternoon and evening, especially in the Panhandles, as a trough lifts northeast across the southern and central Rockies. Storms should eventually move into parts of western Oklahoma and perhaps western north Texas during the evening and overnight. At this time, it appears the current Flood Watch highlights the area with the greatest risk of flooding. Overall, the southern Plains will remain in southwest flow through the holiday weekend, with a mid level ridge over the southeastern United States. Models suggest a minor wave will skirt the Panhandles late Saturday with perhaps a better wave approaching late Sunday into early Monday. With this, storms should mainly develop to our west during the afternoon and impact western and northern Oklahoma during the evening and overnight. A more significant trough will approach the southern and central Plains around Tuesday of next week. Severe storms and heavy rainfall will be possible. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 71 81 68 81 / 40 30 30 20 Hobart OK 69 81 66 81 / 50 50 50 30 Wichita Falls TX 73 85 69 84 / 20 20 30 20 Gage OK 61 75 63 80 / 60 50 50 40 Ponca City OK 70 80 69 80 / 50 60 30 30 Durant OK 72 85 69 85 / 10 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...Flood Watch through Friday afternoon for OKZ004>012-014>017-021. TX...None. && 14/30
Hazardous weather outlook, May 23, 8:15 PM CDT, 2 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 815 PM CDT Thu May 23 2019 OKZ004>048-050>052-TXZ083>090-250115- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 815 PM CDT Thu May 23 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through tonight... .Thunderstorms... There is an enhanced risk of severe thunderstorms across parts of western and northern Oklahoma. There is also a slight risk of severe thunderstorms across southwest and parts of central Oklahoma and a small portion of western north Texas. Storms in the panhandles are expected to advance into western Oklahoma this evening. Flooding, large hail, and damaging winds are the primary concern. Isolated tornadoes are also possible, primarily across far northwestern Oklahoma. .Heavy Rainfall and Flooding... Additional rainfall may cause flooding due to saturated soils across the region and any residual flooding ongoing from rainfall earlier this week. The highest risk for additional heavy rainfall and flooding is across west central and northwest Oklahoma this evening and overnight. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across western and northern Oklahoma should prepare for severe weather operations Tuesday evening into the overnight hours. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Thunderstorms... There is a risk of severe thunderstorms across parts of northern and western Oklahoma Friday as well as Saturday. The most likely time for severe storms on Friday will be during the afternoon into the evening. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, May 23, 7:43 PM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 743 PM CDT Thu May 23 2019 OKZ004-009-240115- Harper OK-Ellis OK- 743 PM CDT Thu May 23 2019 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Harper and northwestern Ellis Counties Until 815 PM CDT... AT 740 PM CDT, a severe thunderstorm with a history of producing tornadoes was located 6 miles northeast of Lipscomb in the eastern Texas panhandle, moving northeast at 40 MPH. If this storm maintains its intensity it will move into far western Ellis county around 8 pm and warnings will likely be issued. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the situation closely. Be ready to act quickly if a warning is issued or if storms threaten you. && LAT...LON 3662 10000 3676 9982 3623 9979 3621 10000 TIME...MOT...LOC 0040Z 240DEG 34KT 3632 10022 30
Local storm report, May 23, 8:53 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
853 PM CDT THU MAY 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM TORNADO 7 SW LAVERNE 36.64N 99.99W
05/23/2019 HARPER OK BROADCAST MEDIA
&&
JPThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:43 PM CDT | Special Weather Statement | OUN | Ellis | 32 min |
| May 23, 8:15 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper | 45 min |
| May 23, 8:30 PM CDT | Tornado Warning | OUN | Ellis, Harper | 45 min |
| May 23, 9:04 PM CDT | Tornado Warning | OUN | Harper | 41 min |
| May 23, 9:34 PM CDT | Tornado Warning | OUN | Harper | 41 min |
| May 23, 9:38 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper | 52 min |
| May 23, 9:43 PM CDT | Tornado Warning | OUN | Harper | 32 min |
| May 23, 10:11 PM CDT | Areal Flood Advisory | OUN | Harper | 3 hr |
| May 23, 10:42 PM CDT | Tornado Warning | OUN | Harper, Woods | 17 min |
| May 23, 11:45 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woodward | 45 min |
| May 24, 12:34 AM CDT | Special Weather Statement | OUN | Ellis, Harper | 26 min |
| May 24, 1:04 AM CDT | Special Weather Statement | OUN | Harper | 41 min |
| May 24, 1:19 AM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woods, Woodward | 41 min |
| May 24, 1:58 AM CDT | Special Weather Statement | OUN | Woods | 32 min |
| May 24, 2:03 AM CDT | Special Weather Statement | OUN | Ellis, Woodward | 27 min |
| May 24, 2:16 AM CDT | Areal Flood Warning | OUN | Harper | 7 hr |
| May 24, 2:24 AM CDT | Special Weather Statement | OUN | Roger Mills | 36 min |
| May 24, 2:27 AM CDT | Special Weather Statement | OUN | Woodward | 33 min |
| May 24, 2:37 AM CDT | Areal Flood Warning | OUN | Ellis, Woodward | 7 hr |
| May 24, 2:57 AM CDT | Special Weather Statement | OUN | Roger Mills | 33 min |
| May 24, 3:23 AM CDT | Special Weather Statement | OUN | Dewey, Woods, Woodward | 37 min |
| May 24, 3:25 AM CDT | Special Weather Statement | OUN | Alfalfa | 35 min |
| May 24, 4:17 AM CDT | Special Weather Statement | OUN | Alfalfa | 28 min |
| May 24, 4:39 AM CDT | Flood Watch | OUN | Kingfisher, Noble | 3 days |
| May 24, 4:57 AM CDT | Special Weather Statement | OUN | Blaine | 33 min |
| May 24, 5:22 AM CDT | Special Weather Statement | OUN | Kingfisher | 38 min |
| May 24, 5:57 AM CDT | Special Weather Statement | OUN | Kingfisher | 33 min |
| May 24, 6:13 AM CDT | Special Weather Statement | OUN | Blaine | 32 min |
| May 24, 6:23 AM CDT | Special Weather Statement | OUN | Custer | 37 min |
| May 24, 6:33 AM CDT | Special Weather Statement | OUN | Blaine | 27 min |
| May 24, 6:46 AM CDT | Special Weather Statement | OUN | Harmon | 29 min |
| May 24, 6:54 AM CDT | Areal Flood Advisory | OUN | Blaine, Garfield, Kingfisher, Major | 3 hr |
| May 24, 6:56 AM CDT | Special Weather Statement | OUN | Garfield | 34 min |
| May 24, 7:22 AM CDT | Special Weather Statement | OUN | Kingfisher | 38 min |
| May 24, 7:28 AM CDT | Areal Flood Advisory | OUN | Garfield, Grant, Kay, Noble | 3 hr |
| May 24, 7:34 AM CDT | Special Weather Statement | OUN | Blaine | 26 min |
| May 24, 7:45 AM CDT | Flash Flood Warning | OUN | Garfield, Kay, Noble | 3 hr |
| May 24, 7:53 AM CDT | Flash Flood Warning | OUN | Blaine, Garfield, Kingfisher | 3 hr |
| May 24, 8:51 AM CDT | Areal Flood Advisory | OUN | Kingfisher, Logan, Noble, Payne | 4 hr |
| May 24, 9:15 AM CDT | River Flood Warning | OUN | Blaine, Caddo, Canadian, Custer | 4 days |
| May 24, 9:18 AM CDT | River Flood Warning | OUN | Canadian, Cleveland, Grady, McClain | 3 days |
| May 24, 9:20 AM CDT | River Flood Warning | OUN | Cleveland, McClain | 4 days |
| May 24, 10:45 AM CDT | Areal Flood Warning | OUN | Blaine, Garfield, Grant, Kay, Kingfisher, Logan and 2 more | 12 hr |
| May 24, 11:00 AM CDT | Flood Watch | OUN | Caddo, Canadian, Comanche, Greer, Harmon, Jackson and 6 more | 65 hr |
| May 24, 1:17 PM CDT | Special Weather Statement | OUN | Ellis, Woodward | 28 min |
| May 24, 1:32 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woodward | 43 min |
| May 24, 2:05 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods, Woodward | 40 min |
| May 24, 2:13 PM CDT | Special Weather Statement | OUN | Kingfisher | 32 min |
| May 24, 2:27 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 30 min |
| May 24, 2:32 PM CDT | River Flood Warning | OUN | Grant, Kay | 5 days |
| May 24, 2:39 PM CDT | River Flood Warning | OUN | Blaine, Kingfisher, Major | 56 hr |
| May 24, 2:41 PM CDT | River Flood Warning | OUN | Logan, Payne | 4 days |
| May 24, 2:47 PM CDT | River Flood Warning | OUN | Custer, Washita | 3 days |
| May 24, 2:51 PM CDT | Special Weather Statement | OUN | Roger Mills | 24 min |
| May 24, 2:59 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 46 min |
| May 24, 3:00 PM CDT | River Flood Warning | OUN | Blaine, Canadian | 3 days |
| May 24, 3:37 PM CDT | Special Weather Statement | OUN | Major | 23 min |
| May 24, 3:40 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 35 min |
| May 24, 3:45 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Blaine, Dewey, Major, Woods | 30 min |
| May 24, 3:57 PM CDT | Special Weather Statement | OUN | Dewey | 33 min |
| May 24, 4:00 PM CDT | Special Weather Statement | OUN | Ellis | 30 min |
| May 24, 4:02 PM CDT | Special Weather Statement | OUN | Grant | 28 min |
| May 24, 4:13 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Major | 47 min |
| May 24, 4:26 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woods, Woodward | 49 min |
| May 24, 4:29 PM CDT | Special Weather Statement | OUN | Dewey | 31 min |
| May 24, 4:30 PM CDT | Areal Flood Advisory | OUN | Alfalfa, Major | 60 min |
| May 24, 4:43 PM CDT | Special Weather Statement | OUN | Custer | 32 min |
| May 24, 4:46 PM CDT | Special Weather Statement | OUN | Jackson | 29 min |
| May 24, 4:53 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey | 52 min |
| May 24, 4:57 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Major | 48 min |
| May 24, 5:06 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 54 min |
| May 24, 5:10 PM CDT | Flash Flood Warning | OUN | Alfalfa, Garfield, Grant, Kay, Major, Noble | 4 hr |
| May 24, 5:15 PM CDT | Special Weather Statement | OUN | Kiowa | 30 min |
| May 24, 5:20 PM CDT | Areal Flood Advisory | OUN | Blaine, Caddo, Canadian, Custer, Dewey, Kingfisher and 1 more | 4 hr |
| May 24, 5:20 PM CDT | Special Weather Statement | OUN | Washita | 25 min |
| May 24, 5:22 PM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 38 min |
| May 24, 5:25 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Kiowa, Tillman | 42 min |
| May 24, 5:31 PM CDT | Special Weather Statement | OUN | Woods | 29 min |
| May 24, 5:35 PM CDT | Flash Flood Warning | OUN | Blaine, Custer, Dewey, Major | 3 hr |
| May 24, 5:38 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant | 52 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.